Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Pocatello, ID

June 16, 201210 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jun 16, 2012, 1:14 PM MDT for 10 counties in Idaho. It took effect at Jun 17, 2012, 12:00 PM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2012, 1:14 PM MDT (19:14 UTC)
In effect from
Jun 17, 2012, 12:00 PM MDT
Expired
Jun 18, 2012, 10:41 PM MDT
In force
35 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WWUS85 KPIH 161914
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
114 PM MDT SAT JUN 16 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY THROUGH 6PM MONDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONES 409 AND 412 BELOW 4500 FEET...

IDZ409-412-171200-
/O.UPG.KPIH.FW.A.0001.120617T1800Z-120619T0000Z/
/O.NEW.KPIH.FW.W.0001.120617T1800Z-120619T0000Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
114 PM MDT SAT JUN 16 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO 6 PM MDT MONDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 
409 AND 412 BELOW 4500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 PM MDT MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER
  VALLEY/TWIN FALLS BLM AND FIRE ZONE 412 GOOSE CREEK AND RAFT
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 4500 FEET. 

* TIMING: SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. THE TIMING OF
  THE WORST CONDITIONS WILL BE FROM NOON TO 9PM SUNDAY AND MONDAY.

* WIND: WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND
  40 MPH ON SUNDAY. WINDS ON MONDAY WILL BE WEST 25 TO 30 MPH WITH
  GUSTS TO AROUND 45 MPH. 

* MINIMUM HUMIDITY: 7 TO 15 PERCENT SUNDAY AND 13 TO 18 PERCENT ON MONDAY.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY
  PROMOTE RAPID FIRE GROWTH AND SPREAD ACROSS THE WARNING AREA.
  THERE WILL BE A PERIOD OF SEVERAL HOURS WITH HIGHER HUMIDITY
  SUNDAY NIGHT AND MONDAY MORNING. HOWEVER...WIND GUSTS WILL
  REMAIN AROUND 25 TO 30 MPH...KEEPING THE POTENTIAL FOR FIRE
  GROWTH AND SPREAD ELEVATED.  



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
6 follow-up statements
623 
WWUS85 KPIH 170942
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
342 AM MDT SUN JUN 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONES 409 AND 412 BELOW 4500 FEET...

IDZ409-412-172100-
/O.CON.KPIH.FW.W.0001.120617T1800Z-120619T0000Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
342 AM MDT SUN JUN 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONES 409 AND 412 BELOW 4500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM AND FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 4500 FEET.

* TIMING: THIS AFTERNOON THROUGH MONDAY AFTERNOON.

* WIND: WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND
  40 MPH TODAY. WINDS ON MONDAY WILL BE WEST 25 TO 30 MPH WITH
  GUSTS TO AROUND 45 MPH.

* MINIMUM HUMIDITY: 7 TO 15 PERCENT SUNDAY AND 13 TO 18 PERCENT
  ON MONDAY.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY 
  PROMOTE RAPID FIRE GROWTH AND SPREAD ACROSS THE WARNING AREA. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
992 
WWUS85 KPIH 171949
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
149 PM MDT SUN JUN 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONES 409 AND 412 BELOW 4500 FEET...

IDZ409-412-181100-
/O.CON.KPIH.FW.W.0001.000000T0000Z-120619T0000Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
149 PM MDT SUN JUN 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONES 409 AND 412 BELOW 4500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM AND FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 4500 FEET.

* TIMING: THIS AFTERNOON THROUGH MONDAY AFTERNOON.

* WIND: WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 
  AROUND40 MPH TODAY. WINDS ON MONDAY WILL BE WEST 25 TO 35 MPH 
  WITH GUSTS TO AROUND 45 MPH.

* MINIMUM HUMIDITY: 10 TO 20 PERCENT TODAY AND MONDAY.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY 
  PROMOTE RAPID FIRE GROWTH AND SPREAD ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
516 
WWUS85 KPIH 180924
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
324 AM MDT MON JUN 18 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY ASSOCIATED WITH A COLD FRONTAL 
PASSAGE FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 409 AND 412 BELOW
4500 FEET...

IDZ409-412-182100-
/O.EXT.KPIH.FW.W.0001.000000T0000Z-120619T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
324 AM MDT MON JUN 18 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY ASSOCIATED WITH A COLD FRONTAL 
PASSAGE FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 409 AND 412 BELOW 
4500 FEET...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM AND FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 4500 FEET.

* TIMING: THROUGH 9 PM MDT THIS EVENING.

* WIND: WEST-SOUTHWEST WINDS 15 TO 30 MPH WILL INCREASE LATE THIS
  MORNING AND BECOME WEST TO NORTHWEST AT 20 TO 30 MPH EARLY THIS
  AFTERNOON AS A COLD FRONT TRAVERSES THE REGION. GUSTS TO AROUND
  45 MPH ARE EXPECTED THROUGHOUT THE AFTERNOON AND EARLY EVENING.

* MINIMUM HUMIDITY: 15 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY 
  PROMOTE RAPID FIRE GROWTH AND SPREAD ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
119 
WWUS85 KPIH 181624
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1024 AM MDT MON JUN 18 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY ASSOCIATED WITH A COLD FRONTAL
PASSAGE FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 409...410/411 BELOW 6500
FEET AND 412 BELOW 4500 FEET...

IDZ410-411-190300-
/O.EXA.KPIH.FW.W.0001.000000T0000Z-120619T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
1024 AM MDT MON JUN 18 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410 AND 411 BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF. 

* TIMING: THROUGH 9 PM MDT THIS EVENING.

* WIND: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. WINDS
  ACROSS THE ARCO DESERT WILL SEE SUSTAINED WINDS IN EXCESS OF 40
  MPH AND GUSTS IN EXCESS OF 60 MPH AT TIMES.

* RELATIVE HUMIDITY: 15 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY 
  PROMOTE RAPID FIRE GROWTH AND SPREAD ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ409-412-190300-
/O.CON.KPIH.FW.W.0001.000000T0000Z-120619T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1024 AM MDT MON JUN 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409 AT ALL ELEVATIONS
AND 412 BELOW 4500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF. 

* TIMING: THROUGH 9 PM MDT THIS EVENING.

* WIND: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.  

* MINIMUM HUMIDITY: 15 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY 
  PROMOTE RAPID FIRE GROWTH AND SPREAD ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
548 
WWUS85 KPIH 190241
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
841 PM MDT MON JUN 18 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MDT TUESDAY MORNING FOR
GUSTY WINDS AND LOW HUMIDITY ASSOCIATED WITH A COLD FRONTAL
PASSAGE FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 409... 410/411
BELOW 6500 FEET AND 412 BELOW 4500 FEET...

IDZ409-412-190700-
/O.EXT.KPIH.FW.W.0001.000000T0000Z-120619T0700Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
841 PM MDT MON JUN 18 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409 AT ALL ELEVATIONS
AND 412 BELOW 4500 FEET...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM MDT TUESDAY. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING...THROUGH 1 AM MDT TUESDAY.

* WIND: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* MINIMUM HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY 
  PROMOTE RAPID FIRE GROWTH AND SPREAD ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ410-411-190700-
/O.EXT.KPIH.FW.W.0001.000000T0000Z-120619T0700Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
841 PM MDT MON JUN 18 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410 AND 411 BELOW
6000 FEET...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM MDT TUESDAY. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF.

* TIMING...THROUGH 1 AM MDT TUESDAY.

* WIND: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. 
  WINDSACROSS THE ARCO DESERT WILL SEE SUSTAINED WINDS IN 
  EXCESS OF 40 MPH AND GUSTS IN EXCESS OF 60 MPH AT TIMES. 

* RELATIVE HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY MAY 
  PROMOTE RAPID FIRE GROWTH AND SPREAD ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
677 
WWUS85 KPIH 190441
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1041 PM MDT MON JUN 18 2012

...RED FLAG WARNING CANCELED...

.CONDITIONS HAVE IMPROVED SINCE 830 PM MDT TO ALLOW THE
CANCELLATION OF THE RED FLAG WARNING WITH ALL RELATIVE HUMIDITY
READINGS ABOVE 15 PERCENT. BREEZY WIND WILL CONTINUE MOST OF THE
EVENING.

IDZ409>412-190545-
/O.CAN.KPIH.FW.W.0001.000000T0000Z-120619T0700Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1041 PM MDT MON JUN 18 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONES 409...410...411 AND 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED
FLAG WARNING. RELATIVE HUMIDITY READINGS IN THE AFFECTED AREAS HAS
RISEN ABOVE THE 15 PERCENT THRESHOLD. BREEZY WIND WILL CONTINUE
FOR MOST OF THE NIGHT.

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jun 16, 3:18 AM MDT, 9 hours 56 minutes earlier.

Area forecast discussion, Jun 16, 3:18 AM MDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
318 AM MDT SAT JUN 16 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY. EXPECT UPPER LEVEL HIGH
PRESSURE RIDGING TODAY AND SUNDAY BRINGING DRY CONDITIONS AND
WARMER THAN NORMAL TEMPERATURES. SUNDAY THE UPPER LEVEL JET MOVES
SOUTH AS A TROUGH MOVES ACROSS THE CANADIAN BORDER. LOOK FOR
INCREASED WINDS ACROSS THE AREA SUNDAY BY LATE MORNING LASTING
THROUGH THE AFTERNOON PARTICULARLY FOR THE SNAKE RIVER PLAIN.
THUS...A LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR HAS
BEEN ISSUED.

LOOK FOR ANOTHER TROUGH TO MOVE EVEN FARTHER SOUTH ON MONDAY WITH
GOOD JET SUPPORT. A WIND ADVISORY WILL LIKELY BE NEED MONDAY
AFTERNOON FOR THE SNAKE RIVER PLAIN. LOOK FOR SHOWERS AND
THUNDERSTORMS MAINLY OVER HIGHER TERRAIN FOR THE CENTRAL MOUNTAINS
AND UPPER SNAKE HIGHLANDS. THIS TROUGH WILL DEVELOP INTO A UPPER
LEVEL CLOSED LOW MONDAY NIGHT INTO TUESDAY. LOOK FOR CONTINUED
SHOWERS OVERNIGHT FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE
HIGHLANDS. EXPECT SHOWERS AND THUNDERSTORMS ON TUESDAY AFTERNOON
MAINLY ACROSS HIGHER TERRAIN. WEDNESDAY EXPECT LINGERING SHOWERS
PARTICULARLY IN THE MORNING ACROSS THE CENTRAL MOUNTAINS AND UPPER
SNAKE HIGHLANDS. EXPECT BELOW NORMAL TEMPERATURES MONDAY NIGHT THROUGH
WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SATURDAY. THURSDAY HIGH PRESSURE
RIDGING BUILDS BACK IN ACROSS THE AREA BRINGING BACK DRY CONDITIONS
AND WARMER TEMPERATURES. EXPECT NEAR NORMAL TEMPERATURES ON
THURSDAY BECOMING ABOVE AVERAGE TEMPERATURES ON FRIDAY AND
SATURDAY. WYATT

&&

.AVIATION....A FEW HIGH CLOUDS WERE NOTED DRIFTING OVERHEAD EARLY
THIS MORNING AS PACIFIC MOISTURE WAS SPILLING OVER A FLAT RIDGE
POSITIONED ACROSS THE NW STATES. THE MODELS WERE SHOWING AN INCREASE
IN HIGH LEVEL MOISTURE TODAY THROUGH 12Z SUNDAY AS THE NEXT PAC
STORM SYSTEM ADVANCES INTO WRN CANADA SUNDAY MORNING. HUSTON

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM ROTATING THROUGH THE GULF OF
ALASKA WILL SHEAR INTO WRN CANADA SUNDAY MORNING WITH AN
INCREASINGLY STRONG STORM TRACK SETTLING OVER THE REGION SUNDAY
AFTERNOON AND MONDAY. LOW HUMIDITY AND STRONG WIND GUSTS ARE
EXPECTED SUNDAY AND MONDAY AFTERNOON WITH CRITICAL FUEL STATUS IN
ZONES 409 AND 412 SUPPORTING A FIRE WEATHER WATCH BELOW 4500 FEET
MSL. MOISTURE WILL BE LIMITED TO MAINLY THE IDAHO PANHANDLE AND
MONTANA BORDER REGIONS MONDAY SLIPPING A BIT FURTHER SOUTH ACROSS
THE CENTRAL MOUNTAINS AND UPPER SNAKE RIVER HIGHLANDS
TUESDAY/WEDNESDAY. DRY AND WARMER CONDITIONS FOLLOW THROUGH THE
LATTER PORTION OF THE WEEK AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS
THE WEST IN ADVANCE OF THE NEXT APPROACHING PACIFIC LOW. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TO 9 PM MDT SUNDAY IDZ021.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON IDZ409-412.

&&
Hazardous weather outlook, Jun 16, 5:51 AM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
551 AM MDT SAT JUN 16 2012

IDZ017-020>022-171200-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
551 AM MDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT STRONGER WINDS ACROSS THE AREA ON SUNDAY. A LAKE WIND
ADVISORY FOR THE AMERICAN FALLS RESERVOIR HAS BEEN ISSUED. A RED
FLAG WARNING MAY BE NEEDED FOR ZONES 409 AND 412 FOR LOW RELATIVE
HUMIDITY AND HIGH WINDS.

LOOK FOR A REPEAT OF STRONGER WINDS ACROSS THE AREA ON MONDAY. A
WIND ADVISORY MAY BE NEEDED ACROSS THE SNAKE RIVER PLAIN AND
SOUTHERN HIGHLANDS. AGAIN A RED FLAG WARNING MAY BE NEEDED FOR
ZONES 409 AND 412 FOR LOW RELATIVE HUMIDITY AND HIGH WINDS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-023>025-031-032-171200-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
551 AM MDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORMS ARE POSSIBLE ACROSS HIGHER TERRAIN ON MONDAY AND
TUESDAY AFTERNOON.

LOOK FOR MUCH COOLER TEMPERATURES ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:03 AM MDTLake Wind AdvisoryPIH9 hr
Jun 16, 1:29 PM MDTWind AdvisoryPIH32 hr

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.